Page 3 of Tetracycline Oral Antibiotic reviews
Read or post reviews on thousands of acne products & treatments.
250 mg or 500 mg Tetracycline Hydrochloride.
Colloidal silicon dioxide, D&C Yellow #10, gelatin, pregelatinized starch, propylene glycol, shellac glaze (modified), stearic acid, and titanium dioxide. The 250 mg capsules also contain black iron oxide, FD&C Blue #1 Aluminum Lake, FD&C Blue #2 Aluminum Lake, FD&C Red #40 Aluminum Lake, and FD&C Yellow #6. The 500 mg capsules also contain ammonium hydroxide, FD&C Blue #1, FD&C Red #40, and simethicone.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I took oxytetracycline from October 2009 to April 2011. The drug took about 4 months to kick in but, once I did, I had flawlessly perfect skin. It was great! However, from around November 2010 the drug gradually decreased in effectiveness. Now that I've come off it my skin is worse than ever and I'm still suffering from this now, in July 2013. The chances are that the drug will help for a bit, but will then make your acne worse in the long run. For this reason, it just isn't worth it! I'm entirely sure that if I hadn't taken the drug, I would have naturally outgrown acne by now.
The medications is cheap and useful. Once you stop taking it your acne comes back to bite ya in the ass again. But this time it's worse. I built a resistance very quickly to this antibiotic. And every other one for that matter,
Tetracycline is an opportunity to start over. Acne causes acne. It's very hard to rid yourself of it naturally, as in through diet and regular facial cleansings, once you already have it severely. Clogged pores constrict the pores around it, causing more acne. It's a vicious cycle. Tetracycline is like a reset button. It gives you the opportunity to make a fresh start and really change your lifestyle to ward off future acne. You are what you eat. Figure out what your triggers are and remove them from your diet. Sodas, excessive dairy consumption, greasy foods, etc. Occasional exercise, or going to the saunae once or twice a month will also help greatly. Sweat the bad stuff out, because we're all bound to indulde in some quesionable foods occasionally. And of course, wash your face thoroughly, sensitively, every day. Wash your hands often, don't touch your face, change your pillow case often, etc. Tetracycline is not a niracle drug, but it allows for you to start fresh. Also, be very aware that you must dose down from anything over 500mg a day. Acne resurgence will be significantly reduced if you build down your intake. If you are currently taking two pills/capsules a day, start taking just one a day for a week or two, then one every other day, until you're at one a week for a few weeks. This way your body rebuilds it's natural defensive mechanisms before becoming solely responsible for warding off skin inflammations again. If you use it sensibly, Tetracycline can put a permanent end to bad acne.
I'm a 25 y/o male, been struggling with moderate acne for the past 9 years. So far I've tried topical Erythromycin, Doxycycline, Salicylic acid, Vitamin A, Benzoyl peroxide in all its presentations, which I've used daily for 5 years or so. I finally decided to go to a proper derm 3 months ago who prescribed me with 1gr/day of Tetracycline, 10% BP, and a Calendula-based cleanser. It's been a tremendous experience, began seeing results after the second week, and completely cleared me up in eight weeks.
I have been suffering from acne for 4 years. Around 3 years ago my acne got so bad (inflamed) that I went to the dermatologist and she prescribed me with Tetracycline. I took it for about 2 months and then i stopped because my acne cleared and i was having upset stomach (partly because I didnt take the protective pills which u r supposed to take when on antibiotic) I was very happy with the results. I would get the occasional spot here and there but my face and back were mainly clear. Only this summer I got something like cysts on my cheeks. They were just bumps under my skin which did not particularly hurt or anything. About a month ago my inflamed acne came back. I am 18 years old and I really hoped that by this age my acne would rather end then start again. I do recommend this antibiotic because it kept me clear for about 2 years. I might start it again.
I was 250mg/day until I started getting cysts back during the summer. My doctor then doubled my dosage to 500mg/day because he said it was "unnaffective at 250mg" I had initially started at 250mg during the fall because topical treatments were not working. It did initially clear up my cystic acne, however im not sure if my body has overcome the old 250mg dosage resulting in my doctor doubling my dosage.
I started taking the Minocycline (tetracycline) Antibiotic orally with the Retin-A .025% topically in the beginning of June. for the first week it did not do anything, and then in the second third and fourth weeks, my acne became by far the worst it has ever been. When my grandparents first saw me, they asked what happened to my face... and you can imagine how awesome that made me feel. I got a bunch of acne on my chin, around my mouth, and around my jaw (and I never had acne here before). But my doctor said it would take 6-8 before it would work so I kept at it. About three weeks ago, I switched my topical cream to Epiduo and it seems to have slightly improved my skin. I do not recommend this because once you go off minocycline, you will break out all over again.
I thought initially this was a wonder product. I was prescribed Oxyteracycline and started to take two tablets twice a day. After a while I noticed my mild acne had calmed down and my skin was controllable. For about six monhs I was amazed at how well they had worked on my skin. But it wasn't till a couple of weeks ago the antibiotics lost effectiveness and I started to break out and my skin was left in a state much worse than it ever was. I am still struggling to control the awful cysts (which in the past I've never had) Unless you want nice skin for a few months and are then prepared to have awful skin afterwards I dont recommend this, although it may work better for others, other reviews imply not. I did speak to my doctor and apparantly they do just stop working most of the time!
I recommend looking into something else!
i m taking tetracycline for 5 months i am 95% except blemishes ... but i m taking 250mg x 1 with zinc at night, my eyes are paining. i m going to stop tetracycline and going to continue only with zinc... lots of side effects fatigue, dry skin, nausea, vomiting, eyes paining. even if u stopped tetracycline just for 1 day acne comes back.